Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 90, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 16, 2017, 9:55 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2017, 9:55 PM CDT (02:55 UTC)
- Expired
- Apr 16, 2017, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 10:00 PM CDT | TSTM WND DMG | Grove, OK | NUMEROUS LARGE TREES AND LIMBS, AND POWER LINES DOWN. SEVERAL 5TH WHEELS BLOWN OVER, DAMAGED CARPORTS. OCCURRED ALONG HWY 125 AT MIDDLE TO SOUTH END OF MONKEY ISLAND AND IN GROVE AS WELL. |
| Apr 16, 10:10 PM CDT | HAIL 1.5 | 5 Nw Grove, OK | HAIL COVERED THE PARKING LOT OF CHEROKEE CASINO AT TOM CAT CORNER WITH THE BIGGEST STONES BETWEEN A QUARTER AND A GOLF BALL. OTHER PHOTOS INDICATE THIS OCCURRED JUST SOUTH OF THIS LOCATION ON SAILBOAT BRIDGE AS WELL. REPORT RECEIVED VIA SOCIAL MEDIA. |
| Apr 16, 10:14 PM CDT | HAIL 1 | 6 Ne Grove, OK | REPORTED AT THE GRAND LAKE CASINO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
981
WUUS54 KTSA 170255
SVRTSA
OKC041-115-170330-
/O.NEW.KTSA.SV.W.0090.170417T0255Z-170417T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
955 PM CDT SUN APR 16 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Delaware County in northeastern Oklahoma...
Southeastern Ottawa County in northeastern Oklahoma...
* Until 1030 PM CDT
* At 955 PM CDT, a severe thunderstorm was located 3 miles northwest
of Grove, moving southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Grove... Bernice...
Bernice State Park... Honey Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9462 3644 9461 3658 9494 3674 9485
3675 9462
TIME...MOT...LOC 0255Z 296DEG 20KT 3663 9482
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
554
WWUS54 KTSA 170308
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1008 PM CDT SUN APR 16 2017
OKC041-115-170330-
/O.CON.KTSA.SV.W.0090.000000T0000Z-170417T0330Z/
Delaware OK-Ottawa OK-
1008 PM CDT SUN APR 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES...
At 1008 PM CDT, a severe thunderstorm was located near Grove, moving
east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Grove... Bernice...
Bernice State Park... Honey Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9462 3644 9461 3658 9494 3674 9485
3675 9462
TIME...MOT...LOC 0308Z 288DEG 14KT 3663 9479
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 9:51 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 16, 9:51 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 951 PM CDT Sun Apr 16 2017 .DISCUSSION... Have issued updates earlier this evening to account for higher rain chances this evneing over northern tier of OK counites and to raise QPF forecast. Training of cells continues across Osage Co where radar estimates 1-3 inches, with 1.82 measured in 3 hours at Foraker Mesonet. Overall trend has been a slow southeast shift in the line of storms, in line with last several hourly runs of HRRR. Heavy rain threat should gradually shift into parts of northwest AR over next few hours as well as continuing across northeast OK. && .PREV DISCUSSION... /Issued 654 PM CDT Sun Apr 16 2017/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers/thunderstorms will continue to develop this evening across northeast Oklahoma with IFR conditions likely in the stronger storms. Thunderstorm activity should begin to spread southeast tonight although specific timing for any one location remains problematic. Ceiling heights will generally fall overnight to IFR with patchy fog possible early Monday morning. PREV DISCUSSION... /Issued 329 PM CDT Sun Apr 16 2017/ DISCUSSION... I hate to sound like a broken record here, but the forecast thru the beginning of next weekend remains very challenging. Multiple rounds of storms are expected, with round 1 expected tonight into Monday. The next round comes with a front late Wednesday night and Thursday. Finally, a strong upper storm system, with assistance from the pre-existing front, will bring another round of storms and heavy rainfall to the region to close out the week and head into the weekend. The greatest potential for severe weather will be with the Friday-Saturday storm system, but significant run to run inconsistencies regarding important details such as surface features and the track of the upper system itself suggest that the what/when/where can't be answered right now. The morning storm complex left an outflow boundary, which has now become more of a differential heating boundary now from central to northwest OK. The true synoptic front extends east-west across central KS down to an area of low pressure over the northeast TX panhandle. Current thinking is that storms will develop across northwest or north central OK where these boundaries converge this afternoon, and will eventually grow upscale into one or more clusters or complexes that will track east or southeast across the region tonight into Monday. The storms currently across south central OK may be associated with an upper disturbance over TX, but short term guidance suggests this activity will not affect our area. There will be a limited severe wind and hail threat with the storms. Deep layer shear is only marginal for organized severe weather. Pockets of locally heavy rainfall are more likely given moisture availability. Last night's complex did not bring widespread heavy rains, which would suggest that chances for significant flooding appear low with tonight's round. Today's ECMWF run has shifted the surface front and low pressure track farther south today for the Friday-Saturday system, likely due to a shift in the track of the upper system. Details such as this are crucial in determining the type and severity of the storms that will affect our region. On the cool side of the front, bands of locally heavy rains are possible. Still too early to make any declarations. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 61 76 61 81 / 70 50 10 10 FSM 63 76 62 82 / 50 60 30 10 MLC 61 76 60 81 / 50 60 20 10 BVO 57 76 58 81 / 90 40 10 10 FYV 58 73 57 77 / 70 60 20 10 BYV 57 72 56 77 / 70 60 30 10 MKO 60 75 61 79 / 60 60 20 10 MIO 58 74 58 79 / 80 50 10 10 F10 60 76 61 80 / 60 60 20 10 HHW 62 75 61 79 / 40 60 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....99
Hazardous weather outlook, Apr 16, 4:57 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 457 PM CDT Sun Apr 16 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 457 PM CDT Sun Apr 16 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 8 pm. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 8 pm. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 8 pm. DISCUSSION... Early morning thunderstorms stabilized the atmosphere sufficiently to prevent any thunderstorm development so far this afternoon. A boundary extends from a surface low in the TX panhandle through northwest Oklahoma into southern Kansas. Thunderstorms are expectedto develop along this boundary this evening, potentially organizing into a complex, which will affecting northeast Oklahoma and northwest Arkansas through the overnight hours. The main threats would be damaging winds, hail, and heavy rains, with highest probability for severe storms remaining near the Kansas border. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue Monday as a cold front pushes slowly south through the area. A more significant storm system will affect the area late in the week with thunderstorm chances increasing by late Wednesday night. The best chance for severe storms looks to be Friday as the main upper level storm moves into the southern Plains. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Apr 16, 5:23 PM CDT, 4 hours 32 minutes before
Special Weather Statement National Weather Service Tulsa OK 523 PM CDT SUN APR 16 2017 OKZ060-061-162300- Tulsa OK-Rogers OK- 523 PM CDT SUN APR 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND EAST CENTRAL TULSA COUNTIES UNTIL 600 PM CDT... At 523 PM CDT, a strong thunderstorm was located over northeastern Tulsa, moving northeast at 25 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Northeastern Tulsa... Owasso... Catoosa... Verdigris... This includes Interstate 44 between mile markers 227 and 234, and between mile markers 241 and 243. LAT...LON 3610 9588 3618 9599 3636 9579 3624 9565 TIME...MOT...LOC 2223Z 229DEG 21KT 3618 9588
Special weather statement, Apr 16, 6:24 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
624 PM CDT SUN APR 16 2017
OKZ054-170015-
Osage OK-
624 PM CDT SUN APR 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
715 PM CDT...
At 624 PM CDT, strong thunderstorms were located along a line
extending from 6 miles west of Elgin to 4 miles west of Shidler.
Movement was east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Pearsonia... Eastern Kaw Lake...
Webb City...
LAT...LON 3700 9600 3674 9651 3676 9682 3677 9682
3677 9679 3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 2324Z 267DEG 19KT 3697 9640 3680 9673Local storm report, Apr 16, 8:05 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT SUN APR 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 3 W OSAGE HILLS STATE P 36.74N 96.24W
04/16/2017 E1.25 INCH OSAGE OK PUBLIC
SOCIAL MEDIA REPORT RELAYED BY MEDIA.
&&
JDSSpecial weather statement, Apr 16, 9:00 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 900 PM CDT SUN APR 16 2017 OKZ057-058-063-170230- Craig OK-Delaware OK-Ottawa OK- 900 PM CDT SUN APR 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRAIG...NORTHWESTERN DELAWARE AND SOUTHWESTERN OTTAWA COUNTIES UNTIL 930 PM CDT... At 900 PM CDT, a strong thunderstorm was located near Afton, moving east at 25 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Fairland... Afton... Bernice... Bluejacket... Narcissa... Bernice State Park... Pyramid Corners... This includes Interstate 44 between mile markers 287 and 304. LAT...LON 3669 9524 3685 9510 3679 9475 3659 9485 TIME...MOT...LOC 0200Z 287DEG 20KT 3673 9499
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:07 PM CDT | Areal Flood Advisory | TSA | Osage | 113 min |
| Apr 16, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Apr 16, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 44 min |
| Apr 16, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 46 min |
| Apr 16, 8:40 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 65 min |
| Apr 16, 8:44 PM CDT | Flash Flood Warning | TSA | Osage | 3 hr |
| Apr 16, 8:47 PM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| Apr 16, 9:00 PM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Apr 16, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 53 min |
| Apr 16, 9:28 PM CDT | Areal Flood Advisory | TSA | Nowata | 3 hr |
| Apr 16, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 59 min |
| Apr 16, 10:02 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Ottawa | 3 hr |
| Apr 16, 10:12 PM CDT | Special Weather Statement | TSA | Rogers | 33 min |
| Apr 16, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 35 min |
| Apr 16, 10:37 PM CDT | Special Weather Statement | TSA | Mayes | 38 min |
| Apr 16, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 34 min |
| Apr 17, 1:12 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa | 3 hr |
| Apr 17, 4:52 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Apr 17, 8:43 AM CDT | Areal Flood Advisory | TSA | Pawnee | 2 hr |
| Apr 17, 8:53 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 40 hr |
| Apr 17, 10:46 AM CDT | River Flood Warning | TSA | Osage | 15 hr |
| Apr 17, 11:41 AM CDT | Areal Flood Warning | TSA | Osage | 9 hr |
| Apr 17, 2:13 PM CDT | River Flood Advisory | TSA | Tulsa | 49 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.